Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 9, NWS Jackson, KY

April 3, 2015Martin County, Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 6:43 PM EDT for Martin County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2015, 6:43 PM EDT (22:43 UTC)
Expired
Apr 3, 2015, 9:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Martin County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WGUS53 KJKL 032243
FFWJKL
KYC159-040145-
/O.NEW.KJKL.FF.W.0009.150403T2243Z-150404T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
643 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...

* UNTIL 945 PM EDT
    
* AT 641 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO AN INCH AND A HALF 
  OF RAINFALL IS EXPECTED BETWEEN 6:45 AND 8 PM. EXCESSIVE RUNOFF 
  FROM THIS HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS 
  AND STREAMS...ROADS...AND ROADSIDE CULVERTS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  INEZ...JOB...WELLS...TOMAHAWK...MILO...CALF CREEK...HODE AND
  STIDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3784 8242 3787 8262 3789 8260 3792 8260
      3793 8258 3795 8258 3796 8253 3795 8250
      3793 8250 3793 8248 3790 8247 3791 8247
      3788 8242

$$

GEOGERIAN
2 follow-up statements
424 
WGUS73 KJKL 032324
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT FRI APR 3 2015

KYC159-040145-
/O.CON.KJKL.FF.W.0009.000000T0000Z-150404T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
724 PM EDT FRI APR 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHWESTERN MARTIN COUNTY...

AT 721 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
GETTING READY TO MOVE BACK INTO THE WARNED AREA BETWEEN 8 AND 9 PM. 
UP TO AN ADDITIONAL INCH OF RAINFALL IS EXPECTED. EXCESSIVE RUNOFF 
FROM THIS HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS 
AND STREAMS...ROADS...AND ROADSIDE CULVERTS. FLASH FLOODING IS 
EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INEZ...JOB...WELLS...TOMAHAWK...MILO...CALF CREEK...HODE AND STIDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3784 8242 3787 8262 3789 8260 3792 8260
      3793 8258 3795 8258 3796 8253 3795 8250
      3793 8250 3793 8248 3790 8247 3791 8247
      3788 8242

$$

GEOGERIAN
240 
WGUS73 KJKL 040143
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
943 PM EDT FRI APR 3 2015

KYC159-040152-
/O.EXP.KJKL.FF.W.0009.000000T0000Z-150404T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
943 PM EDT FRI APR 3 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MARTIN COUNTY WILL EXPIRE
AT 945 PM EDT...

THE HEAVIEST RAIN HAS ENDED ACROSS THE WARNED AREA. HOWEVER... 
FLOODING CONCERNS WILL BE ONGOING THROUGH THE EVENING AND INTO THE 
OVERNIGHT. FOR THAT REASON...AN AREAL FLOOD WARNING WILL REMAIN IN 
EFFECT THROUGH THE NIGHT.

LAT...LON 3784 8242 3787 8262 3789 8260 3792 8260
      3793 8258 3795 8258 3796 8253 3795 8250
      3793 8250 3793 8248 3790 8247 3791 8247
      3788 8242

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:42 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 3, 3:42 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT FRI APR 3 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 340 PM EDT FRI APR 3 2015

...SEVERE WEATHER THREAT AND FLASH FLOOD THREAT FOR THIS
EVENING...

MCV THAT MOVED ACROSS THE AREA EARLY THIS AFTERNOON HAS EXITED THE
STATE. AN OUTFLOW BOUNDARY FROM THIS SYSTEM HAS SERVED AS A FOCUS
FOR CONVECTIVE DEVELOPMENT ALONG THE TN KY BORDER. ONE SEVERE
THUNDERSTORM WARNING IS CURRENTLY IN EFFECT NORTH OF NASHVILLE UP
AGAINST THE KY BORDER. ANOTHER FOCUS FOR CONVECTION HAS BEEN IN
WESTERN KY AHEAD OF THE ADVANCING COLD FRONT. WHILE THERE HAS BEEN
LITTLE SEVERE WEATHER WITH THIS SO FAR...WE DO EXPECT THE CONVECTION
TO INCREASE IN INTENSITY AS IT MOVES EAST TOWARDS OUR AREA. SOME
BREAKS IN CLOUDS ARE OCCURRING AHEAD OF THIS CONVECTION AND
DEWPOINTS HAVE INCREASED INTO THE LOWER 60S ACROSS CENTRAL AND
SOUTH CENTRAL KY. THE GREATEST SEVERE THREAT WILL LIKELY OCCUR
WHERE THE CONVECTION ADVANCING EAST FROM WESTERN KY INTERSECTS
WITH THE BOUNDARY ALONG THE TN KY BORDER. IT IS THIS AREA NEAR THE
TN KY BORDER WHERE THE GREATEST TORNADO THREAT WILL EXIT.

THE FLASH FLOOD THREAT WILL CONTINUE THIS EVENING AS WELL. EXPECT
ANOTHER 1 TO 2 INCHES OF RAIN...AND MOST OF THAT COULD FALL WITHIN
A COUPLE OF HOURS WITH THE STRONG TO SEVERE STORMS EXPECTED THIS
EVENING.

AFTER THE FRONTAL PASSAGE TONIGHT...MUCH COOLER AND DRIER AIR WILL
POUR INTO THE AREA. FROST WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY MORNING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 339 PM EDT FRI APR 3 2015

A VERY ACTIVE WEEK IS IN STORE. AFTER A DRY SUNDAY...THERE WILL BE
A CHANCE FOR SHOWERS AND THUNDERSTORMS DAILY THROUGH THE COMING
WEEK. THE PATTERN WILL CHANGE TO A WESTERN TROUGH WITH SW MOIST
FLOW ACROSS THE AREA FOR THE ENTIRE WEEK. THE TROUGH FINALLY LIFTS
OUT TOWARDS THE END OF THE WEEK. AT THE SURFACE A FRONT WILL WAVER
IN AND NEAR THE OH VALLEY FOR MOST OF THE WEEK...WITH THE FRONT
MOVING THROUGH AS A COLD FRONT...MAYBE...BY THE END OF THE WEEK.
NEEDLESS TO SAY A VERY WET WEEK LOOKS TO BE IN STORE FOR THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 147 PM EDT FRI APR 3 2015

ANOTHER AREA OF SHOWERS AND A FEW THUNDERSTORMS IS MOVING ACROSS
THE FORECAST AREA EARLY THIS AFTERNOON. AFTER THIS PASSES THERE
WILL BE A SEVERAL HOUR PERIOD OF VFR CONDITIONS..BUT WITH GUSTY
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KNOTS OCCURRING. STRONGER
THUNDERSTORMS DEVELOPING IN WESTERN KY AHEAD OF A COLD FRONT WILL
MOVE EAST AND AFFECT ALL TAF SITES EARLY THIS EVENING...GENERALLY
AFTER 22Z. WITH THE PASSAGE OF THE STORMS WINDS WILL SHIFT TO THE
NW. ALSO...AFTER THE STORMS PASS CEILINGS ARE EXPECTED TO
GRADUALLY LOWER WITH MVFR TO IFR CEILINGS PREVAILING DURING THE
OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO KY ON SATURDAY
BRINING CLEARING SKIES AND LIGHTER WINDS. ONCE THE LOW CLOUDS
BREAK UP SATURDAY MORNING VFR CONDITIONS WILL PREVAIL THROUGH THE
REST OF THE DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>086-104-106>117-119-120.

&&

SHORT TERM...SBH
LONG TERM...SBH
AVIATION...SBH
Hazardous weather outlook, Apr 3, 3:50 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT FRI APR 3 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
120-041200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
350 PM EDT FRI APR 3 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAINFALL IS ALSO ANTICIPATED...WHICH COULD LEAD TO
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...
HAIL...OR DAMAGING WIND TODAY AND TONIGHT.

KYZ087-088-118-041200-
BELL-HARLAN-LETCHER-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG
350 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...THAT COULD RESULT IN
PONDING OF WATER IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR
DAMAGING WIND TODAY AND TONIGHT.

SBH

In the hours before

Local storm report, Apr 3, 6:01 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FLASH FLOOD      MOUNT STERLING          38.06N 83.95W
04/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            MULTIPLE CITY ROADS AND COUNTY ROADS BEING IMPACTED BY
            FLASH FLOODING AND IMPASSABLE.

&&

TBREWER
Local storm report, Apr 3, 6:06 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      MOREHEAD                38.19N 83.44W
04/03/2015                   ROWAN              KY   911 CALL CENTER

            MULTIPLES ROADS BECOMING IMPASSABLE ACROSS THE COUNTY.
            THESE INCLUDE OPEN FORK...DRY CREEK AND BIG PERRY.

&&

TBREWER
Local storm report, Apr 3, 6:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      BRUIN                   38.19N 83.02W
04/03/2015                   ELLIOTT            KY   911 CALL CENTER

            HWY 7 BECOMING IMPASSABLE DUE TO FLASH FLOODING.

&&

TBREWER
Special weather statement, Apr 3, 6:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT FRI APR 3 2015

KYZ044-050>052-104-032300-
BATH-ROWAN-ELLIOTT-MONTGOMERY-FLEMING-
617 PM EDT FRI APR 3 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...ROWAN...
ELLIOTT...MONTGOMERY...FLEMING...

AT 617 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BETHEL...OR
9 MILES NORTHWEST OF OWINGSVILLE...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...MARSHALL...
SHARPSBURG...SALT LICK...GRANGE CITY...ELIZAVILLE...PECKS RIDGE...
HAYS CROSSING...BETHEL...WAGNER STORE...FOXPORT...FLAT CREEK...
BOURBON FURNACE...PRESTON...ODESSA...EWINGTON AND SIDEVIEW.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
106 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EAST CENTRAL
KENTUCKY.

&&

LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
      3819 8327 3819 8324 3827 8317 3821 8301
      3816 8291 3814 8291 3806 8402 3811 8408
      3832 8384 3836 8388 3836 8392 3845 8398
      3849 8393 3846 8385 3852 8365
TIME...MOT...LOC 2217Z 265DEG 45KT 3823 8388

JP
Special weather statement, Apr 3, 6:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
621 PM EDT FRI APR 3 2015

KYZ104-106-107-119-032300-
JOHNSON-MARTIN-MORGAN-ELLIOTT-
621 PM EDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JOHNSON...MARTIN...
MORGAN...ELLIOTT...

AT 621 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM YATESVILLE LAKE STATE PARK TO NEAR BLAINE TO NEAR
CHANDLERVILLE TO GILLEM BRANCH TO SILVERHILL TO WOODSBEND...AND
MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...INEZ...SANDY HOOK...WARFIELD...
STAFFORDSVILLE...CROCKETT...BRADBURY...ELNA...DAVELLA...BOONS CAMP...
KERZ...OFFUTT...MIMA...RELIEF...BRUIN...LENOX...NIPPA...TUTOR KEY AND
LIBERTY ROAD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 4 AND 9.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 7 AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EASTERN
KENTUCKY.

&&

LAT...LON 3777 8252 3785 8299 3789 8304 3788 8314
      3793 8344 3803 8319 3822 8308 3818 8305
      3821 8301 3818 8292 3812 8289 3800 8302
      3796 8300 3800 8293 3788 8261 3795 8258
      3796 8253 3788 8242 3781 8240 3776 8231
TIME...MOT...LOC 2221Z 275DEG 51KT 3815 8268 3804 8275 3797 8281 3797
8297 3790 8307 3794 8333

JP
Local storm report, Apr 3, 6:32 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      3 E MOUNT STERLING      38.06N 83.89W
04/03/2015                   MONTGOMERY         KY   NWS EMPLOYEE

            100 YARDS OF FLOWING WATER ABOUT 6 INCHES DEEP OVER
            SPENCER ROAD ON RT. 713. LOT OF WASHED OUT DRIVES.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:05 AM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan25 min
Apr 3, 2:27 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan3 hr
Apr 3, 2:41 AM EDTSpecial Weather StatementJKLBath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more34 min
Apr 3, 3:07 AM EDTAreal Flood AdvisoryJKLElliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more3 hr
Apr 3, 3:20 AM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin, Wolfe40 min
Apr 3, 4:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more3 hr
Apr 3, 4:43 AM EDTFlash Flood WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 5:52 AM EDTAreal Flood AdvisoryJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 6:39 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Wolfe4 hr
Apr 3, 7:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more3 hr
Apr 3, 7:18 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr
Apr 3, 7:21 AM EDTFlash Flood WarningJKLFleming3 hr
Apr 3, 7:35 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more3 hr
Apr 3, 7:40 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more5 hr
Apr 3, 7:47 AM EDTFlash Flood WarningJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more3 hr
Apr 3, 8:16 AM EDTRiver Flood AdvisoryJKLEstill, Powell48 hr
Apr 3, 9:08 AM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan, Pike3 hr
Apr 3, 9:09 AM EDTRiver Flood WarningJKLEstill, Powell54 hr
Apr 3, 9:28 AM EDTRiver Flood WarningJKLEstill57 hr
Apr 3, 9:31 AM EDTRiver Flood WarningJKLLee30 hr
Apr 3, 10:07 AM EDTAreal Flood WarningJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more24 hr
Apr 3, 10:11 AM EDTAreal Flood WarningJKLBreathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more23 hr
Apr 3, 12:17 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike21 hr
Apr 3, 2:41 PM EDTRiver Flood AdvisoryJKLMagoffin9 hr
Apr 3, 3:35 PM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan17 hr
Apr 3, 4:39 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan7 hr
Apr 3, 4:39 PM EDTSpecial Weather StatementJKLBath, Elliott, Montgomery, Rowan51 min
Apr 3, 4:48 PM EDTSpecial Weather StatementJKLBreathitt, Lee27 min
Apr 3, 5:09 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin36 min
Apr 3, 5:12 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan33 min
Apr 3, 5:22 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan23 min
Apr 3, 5:27 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe18 min
Apr 3, 5:31 PM EDTSpecial Weather StatementJKLMcCreary, Whitley29 min
Apr 3, 5:41 PM EDTFlash Flood WarningJKLBath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more4 hr
Apr 3, 5:47 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan43 min
Apr 3, 6:00 PM EDTSpecial Weather StatementJKLBell, Whitley45 min
Apr 3, 6:17 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan43 min
Apr 3, 6:21 PM EDTSpecial Weather StatementJKLElliott, Johnson, Martin, Morgan39 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Martin, Morgan33 min
Apr 3, 6:57 PM EDTRiver Flood WarningJKLMagoffin13 hr
Apr 3, 7:18 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley4 hr
Apr 3, 7:35 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe3 hr
Apr 3, 7:45 PM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more45 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.